MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number F16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age: 80 years.Common device name: catheter, straight.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
End user states "she has been cathing for 5 x a day for years now for retention from a cyst/ growth found on opening of bladder.She was used to using the magic 3 go catheter that always worked well for her but is now on backorder.She said a few weeks ago when she first started using this catheter she was sent by her supplier, she noted they were a "little bit uncomfortable" going in at first and then the discomfort stopped with use she said and then shortly after that she got her uti symptoms.She said she her uti symptoms were ¿discomfort, a little bit itchy and burning.¿ she called into her provider and they prescribed an oral course of antibiotics ciprofloxacin over the phone for her.She did not go into lab or provide a urine sample as she said her town had a covid outbreak so she did not go anywhere nor did her md require urine testing for the ciprofloxacin.She said that antibiotic worked right away which she was grateful for as she said she has sulfa allergies and penicillin allergies.She said this was the first uti she has ever had in her life." she further states she "washes her hands with antibacterial soap prior, does not touch the catheter tubing that goes into her with her hands, holds onto funnel and makes sure it stays sterile prior to insertion.She said she did not apply lubricant at all with use of this catheter stating it was ¿too messy.¿ she also did cleanse her urethra prior to cathing with a ¿regular wipe¿ she buys not antibacterial.She said these were of the appropriate length for her urethra.She is feeling much better now.She said she was sent an alternative catheter, cannot relay name/brand, that is working for her from her supplier.She has already discontinued use of the f16.".

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16639970
Report Number1049092-2023-00041
Device Sequence Number14787409
Product Code EZD
UDI-Device Identifier00815947020222
UDI-Public815947020222
Combination Product (Y/N)N
Initial Reporter StateFL
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF16
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2023
Initial Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale